Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2008, 6:08 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 22, 2008, 7:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2707 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:52 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 22, 2:52 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 252 PM CDT TUE APR 22 2008 .DISCUSSION... CURRENT SFC ANALYSIS SHOWS WEAK COLD FRONT EXTENDING FROM SWRN MO...TO NEAR TULSA...THEN SWWD INTO SWRN OK. DIFFUSE OUTFLOW BOUNDARY ALSO STRETCHED ACROSS THE AR RIVER VALLEY INTO CNTRL AR. STRONG HEATING HAS ALLOWED TEMPS TO RISE WELL INTO THE 80S...WITH SURFACE-BASED CAPES FROM 2000-4000 J/KG IN THE WARM SECTOR. CIN CONTINUES TO DECREASE...WITH LOCAL CONVECTIVE GRIDS CURRENTLY SHOWING LITTLE IF ANY CAP LEFT ACROSS SE/ECNTRL OK INTO WRN AR. CONVECTION CONTINUES TO SLOWLY INCREASE NEAR THE FRONTAL BOUNDARY IN NE OK...AND EXPECT THIS ACTIVITY TO EXPAND IN COVERAGE OVER THE NEXT FEW HOURS ALONG COLD FRONT AND WEAK OUTFLOW BOUNDARIES. OVERALL SHEAR SHOULD REMAIN RATHER WEAK...WITH DOWNBURST WINDS AND LARGE HAIL BEING THE MAIN THREAT FROM THE MULTICELL STORMS. RECENTLY ISSUED SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL BUT THE EXTREME NWRN PARTS OF THE FORECAST AREA UNTIL 9 PM. WOULD EXPECT THIS ACTIVITY TO GRADUALLY WEAKEN LATER THIS EVENING WITH THE LOSS OF HEATING. WILL KEEP POPS GOING ALL NIGHT THOUGH...AS ELEVATED CONVECTION WILL REMAIN POSSIBLE WITH THE STRENGTHENING LOW-LEVEL JET. MAY HAVE SOME ONGOING ELEVATED CONVECTION WEDNESDAY MORNING...ALTHOUGH CONVECTIVE DEVELOPMENT SHOULD FOCUS WEST OF THE AREA BY TOMORROW...CLOSER TO THE APPROACHING MID-LEVEL WAVE AND ASSOCIATED SPEED MAX. THIS ACTIVITY WILL GENERALLY TRACK TO THE E/NE TOMORROW AFTERNOON AND NIGHT...AND BOTH THE NAM AND GFS ARE GIVING SOME SIGNALS OF A EWD MOVING MCS SOMEWHERE ALONG THE RED RIVER TOMORROW NIGHT. WILL CONTINUE WITH HIGHEST POPS OVER THE SRN HALF OF THE AREA. WILL STICK FAIRLY CLOSE TO HPC GUIDANCE FOR THE QPF...AND WILL DEFINITELY NEED TO KEEP AN EYE ON THE FLOODING POTENTIAL. THUNDERSTORM CHANCES ARE A BIT MORE PROBLEMATIC BY THURSDAY...AS THE FORECAST AREA WILL BE FIRMLY IN THE WARM SECTOR AND WILL LIKELY REMAIN CAPPED THROUGH THE AFTERNOON. BETTER CHANCES SHOULD HOLD OFF UNTIL LATE THURSDAY NIGHT INTO FRIDAY AS THE NEXT COLD FRONT APPROACHES. EXTENDED FORECAST...SATURDAY THROUGH TUESDAY UPPER FLOW IS PROGGD TO BECOME RATHER HIGHLY AMPLIFIED OVER THE WEEKEND...AND THE LATEST GFS IS IN A LITTLE BETTER AGREEMENT WITH THE FAVORED ECMWF. HAVE UPPED POPS A LITTLE FOR SATURDAY NIGHT INTO SUNDAY...ALTHOUGH THE MAIN IMPACT WILL BE COOLER TEMPERATURES AREAWIDE FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 79 64 81 / 30 50 70 20 FSM 64 82 63 78 / 30 40 80 30 MLC 65 80 64 80 / 30 30 80 20 BVO 59 79 62 81 / 20 50 70 20 FYV 58 77 61 75 / 30 40 70 40 BYV 58 77 61 76 / 30 40 70 40 MKO 64 78 62 78 / 30 40 70 20 MIO 61 78 63 79 / 30 40 70 30 F10 64 79 63 79 / 30 40 70 20 HHW 66 82 64 81 / 30 30 80 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...03 LONG TERM....18
Hazardous weather outlook, Apr 22, 5:05 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE APR 22 2008
...ONGOING SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST AND EAST CENTRAL OKLAHOMA
AND WEST CENTRAL ARKANSAS.
DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR SULPHUR SPRINGS IN FAR
NORTHWEST ARKANSAS...TO TAHLEQUAH...TO PAULS VALLEY OKLAHOMA. SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE COLD
FRONT A VERY MOIST AND UNSTABLE ATMOSPHERE. CAPE VALUES OF 3000 TO
4000 J/KG REMAIN OVER THIS REGION. WITH FORCING ALONG THE COLD
FRONT AND A CONTINUED WEAKENING OF THE CAP...SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH THE EVENING HOURS...PRIMARILY SOUTHEAST OF A
BENTONVILLE...TO TAHLEQUAH...TO OKEMAH LINE. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE
POSSIBLE NORTH OF THE FRONT ALONG BOUNDARIES FROM THIS MORNINGS
CONVECTION. WITH CAPE VALUES ACROSS NORTHEAST OKLAHOMA OF 1000 TO
2000 J/KG...LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORMS
IN THIS AREA.
WITH WET SOIL CONDITIONS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...FLASH FLOODING WILL ALSO BE A CONCERN WITH
ANY SLOW MOVING STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED THROUGH EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY
AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR
AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER
LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER
AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW
OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER
OUTBREAK DOES NOT APPEAR LIKELY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONTAL PASSAGE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN ON AN ACTIVE WEEK AND MULTIPLE
ACTIVATIONS. CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION
FOR ADDITIONAL DETAILS ON THE SEVERE WEATHER AND HEAVY RAIN
POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 22, 5:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST SALLISAW 35.46N 94.79W
04/22/2008 E60 MPH SEQUOYAH OK AMATEUR RADIO
&&
RBDLocal storm report, Apr 22, 5:05 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 WNW STIDHAM 35.38N 95.73W
04/22/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL IN LENNA
&&
DMJLocal storm report, Apr 22, 5:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL BOKOSHE 35.19N 94.79W
04/22/2008 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&
RBDLocal storm report, Apr 22, 5:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD BARON 35.92N 94.62W
04/22/2008 ADAIR OK AMATEUR RADIO
WATER IN HOMES DUE TO HEAVY RAIN
&&
RBDLocal storm report, Apr 22, 5:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL GARFIELD 36.45N 93.97W
04/22/2008 E1.00 INCH BENTON AR AMATEUR RADIO
&&
RBDLocal storm report, Apr 22, 5:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL BUSCH 36.46N 93.83W
04/22/2008 E0.75 INCH CARROLL AR PUBLIC
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| Apr 22, 6:51 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 33 min |
| Apr 22, 8:06 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 8:45 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Apr 22, 9:14 AM CDT | Special Weather Statement | TSA | Delaware | 46 min |
| Apr 22, 12:42 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 22, 1:58 PM CDT | Special Weather Statement | TSA | Rogers | 62 min |
| Apr 22, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 22, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 67 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 57 min |
| Apr 22, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 56 min |
| Apr 22, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 62 min |
| Apr 22, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 47 min |
| Apr 22, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Apr 22, 5:08 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 22, 5:11 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 62 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 54 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 38 min |
| Apr 22, 6:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer | 4 hr |
| Apr 22, 8:26 AM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| Apr 22, 9:59 AM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Apr 22, 10:30 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Apr 22, 11:00 AM CDT | Special Weather Statement | TSA | Madison, Washington | 30 min |
| Apr 22, 11:19 AM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 22, 11:33 AM CDT | Special Weather Statement | TSA | Washington | 42 min |
| Apr 22, 2:48 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 57 min |
| Apr 22, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 22, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 35 min |
| Apr 22, 4:22 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Apr 22, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 32 min |
| Apr 22, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 64 min |
| Apr 22, 6:05 PM CDT | Flash Flood Warning | TSA | Benton, Carroll | 4 hr |
| Apr 22, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.